zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Sobolev spaces in the presence of symmetries. (English) Zbl 0886.58003
We prove that Sobolev embeddings can be improved in the presence of symmetries. This includes embeddings in higher $L^p$-spaces and compactness properties of these embeddings. While such phenomena have been observed in specific context by several authors, we treat here the case of arbitrary Riemannian manifolds (where, in particular, no global chart exist). On the one hand, it turns out that when dealing with compact manifolds, one just has to consider the minimum orbit dimension of the group acting on the manifold. On the other hand, and when dealing with non compact manifolds, one also has to consider the action of the group at infinity. Complete answers are given.
Reviewer: E.Hebey (Paris)

MSC:
58B20Riemannian, Finsler and other geometric structures on infinite-dimensional manifolds
46E35Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
WorldCat.org
Full Text: DOI
References:
[1] Adams, R. A.: Sobolev spaces. (1978) · Zbl 0347.46040
[2] Aubin, T.: Nonlinear analysis on manifolds. Grundlehren der mathematischen wissenschaften 252 (1982)
[3] Berestycki, H.; Lions, P. -L.: Existence of a ground state in nonlinear equations of the type Klein-Gordon. Variational inequalities and complementarity theory and applications (1979)
[4] Berger, M.; Gauduchon, P.; Mazet, E.: Le spectre d’une variété riemannienne. Lecture notes in mathematics 194 (1971) · Zbl 0223.53034
[5] Besse, A. L.: Einstein manifolds. Ergebnisse der Mathematik und ihrer grenzgebiete 10 (1987)
[6] Bredon, G. E.: Introduction to compact transformation groups. (1972) · Zbl 0246.57017
[7] Carron, G.: Inégalités isopérimétriques de Faber-krahn et conséquences. Publication de l’institut Fourier 220 (1992)
[8] Coleman, S.; Glazer, V.; Martin, A.: Action minima among solutions to a class of Euclidean scalar field equations. Communications in mathematical physics 58, 211-221 (1978)
[9] Cotsiolis, A.; Iliopoulos, D.: Equations elliptiques non linéaires à croissance de Sobolev sur-critique. Bulletin des sciences mathématiques 119, 419-431 (1995) · Zbl 0836.35044
[10] Dieudonne, J.: Eléments d’analyse. (1974)
[11] Ding, W.: On a conformally invariant elliptic equation on rn. Communications in mathematical physics 107, 331-335 (1986) · Zbl 0608.35017
[12] Gallot, S.; Hulin, D.; Lafontaine, J.: Riemannian geometry. Universitext (1993)
[13] Gromov, M.: J.lafontainep.pansu structures métriques pour LES variétés riemanniennes, texte rédigé par. Structures métriques pour LES variétés riemanniennes, texte rédigé par (1980)
[14] E. Hebey, Sobolev spaces on Riemannian manifolds, Lecture Notes in Mathematics, Springer-Verlag, 1635. · Zbl 0866.58068
[15] Kobayashi, S.: Transformation groups in differential geometry. Ergebnisse der Mathematik und ihrer grenzgebiete 70 (1972) · Zbl 0246.53031
[16] Lions, P. -L.: Symétrie et compacité dans LES espaces de Sobolev. Journal of functional analysis 49, 315-334 (1982) · Zbl 0501.46032
[17] Lions, P. -L.: The concentration-compactness principle in the calculus of variations I, II. Revista Mathematica iberoamericana 1, 45-121 (1985) · Zbl 0704.49006
[18] Maheux, P.; Saloff-Coste, L.: Analyse sur LES boules d’un opérateur sous-elliptique. Mathematische annalen 303, 713-740 (1995)
[19] Strauss, W. A.: Existence of solitary waves in higher dimensions. Communications in mathematical physics 55, 149-162 (1977) · Zbl 0356.35028
[20] Varopoulos, N.: Small time Gaussian estimates of heat diffusion kernels, part I: The semigroup technique. Bulletin des sciences mathématiques 113, 253-277 (1989) · Zbl 0703.58052